Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Tallahassee, FL

July 8, 2001Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2001, 2:47 PM CDT for Gulf County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2001, 2:47 PM CDT (19:47 UTC)
Expired
Jul 8, 2001, 3:30 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gulf County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 081948
SVRTLH

FLC045-082030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GULF COUNTY IN FLORIDA

* UNTIL 430 PM EDT(330 PM CDT)...

* AT 347 PM EDT(247 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES
  NORTHWEST OF WHITE CITY...OR ABOUT 9 MILES NORTH OF PORT ST. JOE...
  MOVING SOUTH AT 15 MPH. HAIL IS ALSO POSSIBLE WITH THE STORM.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 PM EDT(330 PM
CDT)...
  BEACON HILL...OVERSTREET.I..
  WHITE CITY...ST JOE BEACH...
  HIGHLAND VIEW...
  PORT ST. JOE...
  GULF CO AIRPORT...


LAT...LON 3002 8516 3002 8537 2971 8544 2969 8525

.END

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:01 AM CDT, 11 hours 46 minutes earlier.

Area forecast discussion, Jul 8, 3:01 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE MENTION OF HEAT INDEX
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EDT SUN JUL 8 2001

.CURRENTLY...LATEST IR SATELLITE REVEALS SCATTERED MID/HIGH CLOUDS
OVER THE CWFA. WEAK BOUNDARY TO OUR NORTH WHICH PRODUCED A FEW
SHOWERS & STORMS YESTERDAY EVENING HAS FIZZLED. WEAK SHORTWAVE
MOVING SWD INTO N FL GENERATING ISOLATED SHOWERS OVER DIXIE COUNTY.
QUIET OVER TGHE MARINE AREA (SEAS RUNNING ONE FOOT & LIGHT WEST
WINDS). OTHERWISE...SURFACE ANALYSIS HAS WEAK HIGH PRESSURE FROM
MID-ATLANTIC EXTENDING SWWD INTO WRN GULF. UPPER RIDGE FIRMLY
ENTRENCHED OVER THE CNTRL CONUS & UPPER LOW JUST EAST OF THE
CAROLINAS PROVIDING NLY FLOW ALOFT W/ WEAK EMBEDDED DISTURBANCES.

.MODELS/PUBLIC FCST...UPPER PATTERN MAINTAINS A TROUGH IN THE NW &
NE U.S. W/ UPPER RIDGE PARKED OVER CNTRL CONUS NEXT 48 HRS. TROUGH
OVER NE U.S. DIGS SEWD AS ENERGY DROPS SWD. UPPER LOW OFF THE
CAROLINA COAST ATTM PROGGED TO MOVE SWWD TOWARD ERN FL PENINSULA
LATE MONDAY. WEAK SURFACE RIDGE SHIFTS SOUTH IN RESPONSE TO LOW
PRESSURE AREA & ACCOMPANYING FRONT SLIDING SEWD FROM TN VALLEY.
FRONT DOES BACKDOOR GA PORTION OF THE CWFA LATE MONDAY BEFORE
SLIDING EAST ON TUESDAY. MEAN 1000-700MB FLOW NEXT TODAY & MONDAY
WILL BE N-NW 10 KTS OR LESS (REGIME 8) & FOCUSES SEA BREEZE
CONVECTION OVER FL ZONES. FOR TODAY...PWAT & CAPE SIMILAR TO
YESTERDAY W/ 20-30% CONVECTIVE COVERAGE. ON MONDAY...PWAT INCREASES
FROM 1.7" TO 2.05" WHILE CAPE REMAINS UNCHANGED. DUE TO PROXIMITY OF
FRONT & SHORTWAVE ENERGY RIDING NORTH TO SOUTH...HAVE RAISED POPS
MONDAY W/ 40% WEST & 50% EAST.

.EXTENDED...A PERSISTENCE FCST. CTRNL CONUS UPPER RIDGE RETROGRADES
& TROUGH DIGS FURTHER SOUTH ALONG EAST COAST LATE IN THE WEEK W/
SURFACE FRONT APPROACHING THURSDAY. FRONT STALLS OVER THE CWFA FOR
THE UPCOMING WEEKEND. THIS SCENARIO SPELLS SCATTERED MAINLY
AFTERNOON & EVENING CONVECTION W/ TEMPS AVERAGING NEAR CLIMO.

.MARINE...EAST-WEST ORIENTED SURFACE RIDGE PARKED TO THE SOUTH OF
THE WATERS WILL MAINTAIN WEST WINDS 5-15 KNOT RANGE & SEAS 3 FT OR
LESS THRU PERIOD. EXPECT ONSHORE FLOW W/ SEA BREEZE CIRCULATION EACH
AFTERNOON. COULD SEE ISOLATED LAND-BREEZE CONVECTION NEXT FEW DAYS.
NO HIGHLIGHTS.

.FIRE WEATHER...NO CONCERNS.

.PRELIM CCF...
TLH BE 096/073 095/074 2253
PFN BE 091/077 090/079 2243
DHN BE 094/075 093/076 2243
ABY BE 095/075 094/075 2253
VLD BE 096/073 095/074 2253

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.